Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Treated gastritis and hiatal hernia with omeprazole. Suffering with fatigue, chronic diarrheas and sick feeling post meal. On loperamide. Remedy?

Hello, I have had gastritis and hiatal hernia for over 10 years, and have treated it with omeprazole, but have fatigue in last four years, occasional diarrheas that started two years ago, and seemed to be triggered by citric juices and sour cream, and within last month it turned into a chronic weekly diarrheas. I kept track of foods I eat, and anything containing citric acid and fat triggers it, but last two days, I feel sick half an hour after a meal, and have taken loperamide , but now I feel sick after eating a meal, and I don't know if I am just dehydrated, or if it is more serious?
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  91
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
Jun 2015
Hello dear,

The symptoms as mentioned in your post can be due to:
1. Inadequate hydration status & electrolyte imbalance in the body- the feeling of tiredness/fatigue can be attributed to it.
2. Irritable bowel syndrome
3. Any chronic infection in the Gastrointestinal tract.
4. Allergy to certain food products (as you have already mentioned in your post)
5. Hormonal factors like Hyperthyroidism
6. Stress, inadequate sleep, etc.

Though symptomatic relief can be obtained by intake of Loperamide, its continuous use is not advisable due to unwanted side effects.

So, kindly consult a Gastroenterologist & get a proper clinical examination done.
Investigations like stool microscopy & culture, Ultrasound scan of abdomen & colonoscopy will be helpful.

Till then, maintain adequate hydration & take soft, non-spicy diet.

There is no need to will be fine.
Wishing you a good health & a speedy recovery
Thanks & take care
Answered: Wed, 26 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor